Doctor insights on:
Accutane And Darker Skin
Depends...: ...On the dosage given, and your individual skin type. I start "low and slow" to avoid dryness, but sometimes it happens anyway. Accutane works by shutting down the oil glands, so dry skin is a common side effect. However, the longterm benefits of clearing your acne are well worth a bit of temporary skin dryness. ...Read more
Lots of options: Because of the potential for side effects Accutane should be a treatment of last resort. It is for severe acne, & other meds that are effective are the retinoids like tretinoin or tazarotene, or treatments like blue & red led light, either alone in a series or with a photosensitizer like levulan. I also like clarisonic because of the deep pore cleansing it does. Consistent home care is essential. ...Read more
Depends on dosage: It could be four months or longer depending upon the dosage. Also, please ask the doctor who prescribed it for you. ...Read more
No: Chemical peels, waxing, and laser treatments are all contraindicated while on accutane. The skin is more sensitive and can peel excessively and possibly scar. Laser treatments should not be attempted until 1 year after last dose. Accutane exfoliates the skin constantly anyways and therefore additional exfoliation is not a good idea. ...Read more
Accutane: It will continue to heal for 6 months afterwards totally clear skin. ...Read more
Depends: Every one is different, dryness is dose related and usually peaks 3rd month. ...Read more
Depends: Everyone is different. Usually dryness peaks 3rd month. This is a very low dose, so may take longer or not at all. ...Read more
Yes: This is conmon. Stay the course. Usually the prescriber will explain this to you at the onset. Good luck. Most people who complete the course are very pleased. ...Read more
I am on 80mg of Accutane a day in my 4th month and I haven't noticed much improvement and my skin isn't even dry. Is this normal in the 4th month?
After stop Accutane for 3month, now I continue back consume Accutane 10mg perday. But now after 1 week my skin still too oily...why?? . never before.
Dermatology: Do not medicate yourself-call your dermatologist and ask about other mediciations for your skin condition. ...Read more
My skin has gotten so much worst I am wanting to stop accutane, however it is my last resort I've tried everything on the market (i mean everything)!
Don't give up: Please stick with the 20 week course and only stop if your doctor says you should stop. I have had many patients completely clear after finishing 20weeks of the medication. ...Read more
Does anybody actually know why Accutane causes your skin to get much worse first? Why does this happen? Is it because the drug isn't fully in the system
Acne: Acne is caused by clogging of pores in the skin. These clogged pores can stay dormant for a while before they breakout. Accutane works by trying to shrink the oil glands in the pores and in doing so can cause the problem pores to breakout in synchrony early in the course. This slows down as the course is continued until all the problem pores settle down. ...Read more
Months: The usual course of treatment is 4-5 months and in many cases, improvement can take the full 16-20 weeks to be realized. Some patients do see improvement as early as one month into treatment (but not complete). ...Read more
Month or two: Most patients will start to improve within a month or two of starting isotretinoin. Occasionally acne worsens before it gets better. Hang in there, and see your dermatologist once a month for monitoring, dosage adjustments, and possibly adding other meds to help you clear up faster. ...Read more
Is it true.. if taken Accutane for ling term will negative effect such as can get psiorosis or ekzema skin,?
On Accutane 10mg. Its day 2. skin got abit worst. Is an initial breakout occurs this early at such low dosage?
Not really: Your breakout is responding to issues prior to your first dose. You are very early to be trying to analyze any results. Take the medication as prescribed and continue the regiman your doctor put you on and hopefully you will start to improve. Acne is life long and it will take time to help clear it up. Acne can be triggered by lack of sleep, sun damage, stress, hormones, and picking. ...Read more
Hi so I'm on my 5 month of Accutane what makeup removing wipes do you derms recommend that won't break me out or irratte my skin?
Wipes: There is something better than make-up removing wipes. It's the magic mitt by jane iredale. It's chemical free. You simply wet it and remove all your make up, even mascara, within 20 seconds. Then you wash it with hand soap and it's ready to use the next day. It costs $15 and will last you 6 months. ...Read more
Accutane just for oil skin, can I use it? May be in low doses, did you recomend something alternative to Accutane for oil control?
Is it possible for accutane to start working after one week for some with really oilly skin, since it's decreasing oil production?
Possible: Not likely. Do not expect significant improvement until 3 or 4 months. ...Read more
Since my skin is extremely oily -- like, need to blot every two hours oily -- might my skin not get too dry while being on accutane?
Ans: Yes. Acutane is very drying so your skin may become dry Also a very toxic medication so be careful there ...Read more